Alert archive / Ohio / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 63, NWS Cleveland, OH

May 25, 2006Ottawa County, Ohio

NWS Cleveland, OH issued this severe thunderstorm warning at May 25, 2006, 4:04 PM EDT for Ottawa County, Ohio. It was in force for 71 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 25, 2006, 4:04 PM EDT (20:04 UTC)
Expired
May 25, 2006, 5:15 PM EDT
In force
71 min
Issued by
NWS Cleveland, OH
Area
Counties, with a storm outline in the text

County Ottawa County, OH

The radar

The Cleveland radar (KCLE), 101 km from the middle of the area, began a volume at 20:06 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 25, 4:30 PM EDTHAIL 0.75Oak Harbor, OH

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 25, 2:34 PM EDTTornado WatchSPC7 hr

The nearest sounding before it

Detroit, MI (KDTX), launched 12:00Z, 8.1 hours before the alert went out and 136 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Detroit, MI at 12:00Z on 2006-05-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Detroit, MI at 12:00Z on 2006-05-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 85 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1108 m above ground
0-6 km bulk shear
17 kt
0-1 km storm-relative helicity
85 m²/s²
0-3 km storm-relative helicity
59 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS51 KCLE 252004
SVRCLE
OHC123-252115-
/O.NEW.KCLE.SV.W.0063.060525T2004Z-060525T2115Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CLEVELAND OH
404 PM EDT THU MAY 25 2006

THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  OTTAWA COUNTY IN NORTHWEST OHIO

* UNTIL 515 PM EDT

* AT 356 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 58 MPH.  THIS STORM WAS LOCATED 10
  MILES SOUTHWEST OF GENOA...AND MOVING NORTHEAST AT 45 MPH.

* LOCATIONS IMPACTED INCLUDE PORT CLINTON...OAK HARBOR AND ELMORE.

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 55 MPH...
DESTRUCTIVE HAIL...FREQUENT LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO
AREAS WHERE WATER COVERS THE ROAD.

REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN CLEVELAND.

LAT...LON 4154 8339 4162 8320 4161 8310 4154 8299
      4154 8288 4158 8284 4155 8279 4154 8270
      4149 8283 4150 8285 4149 8296 4145 8303
      4146 8333 4150 8334 4151 8340

$$
1 follow-up statement
000 
WWUS51 KCLE 252049
SVSCLE

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CLEVELAND OH
447 PM EDT THU MAY 25 2006

OHC123-252115-
/O.CON.KCLE.SV.W.0063.000000T0000Z-060525T2115Z/
OTTAWA OH-
447 PM EDT THU MAY 25 2006


...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 515 PM EDT FOR
OTTAWA COUNTY...


AT 444 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 58 MPH.  THIS STORM WAS
LOCATED NEAR PORT CLINTON...AND MOVING NORTHEAST AT 45 MPH.

THESE STORMS HAVE HAD A HISTORY OF PRODUCING PENNY SIZE HAIL IN OAK 
HARBOR. 

* LOCATIONS IMPACTED INCLUDE...
PUT-IN-BAY...

LAT...LON 4154 8339 4162 8320 4161 8310 4154 8299
      4154 8288 4158 8284 4155 8279 4154 8270
      4149 8283 4150 8285 4146 8333 4150 8334
      4151 8340

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cleveland, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at May 25, 3:50 PM EDT, 14 minutes earlier.

Area forecast discussion, May 25, 3:50 PM EDT, 14 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE CLEVELAND OHIO
350 PM EDT THU MAY 25 2006

.SHORT TERM (TONIGHT)...
UPDATED TO ADD TORNADO WATCH BOX 395 VALID UNTIL MIDNIGHT.  SPC DID
NOT INCLUDE THE REST OF NE OH/NW PA SINCE THE WARM FRONT IS JUST E
OF CLE AND NOT SURE OF THE TIMING OF THE WARM FRONT.

&&

.PREVIOUS SHORT TERM (TONIGHT-SUN)...
TORNADO WATCH BOX IN EFFECT FOR EXTREME WRN PORTION OF THE FORECAST
AREA UNTIL 10 PM EDT.  CURRENTLY WARM FRONT NEAR A CLE-COL LINE WITH
A COLD FRONT EXTENDING FROM NW INDIANA TO SOUTHEAST OF ST LOUIS.
CAPES RANGE FROM 4500 J/KG SRN ILLINOIS TO AROUND 1500 J/KG NORTH
CENTRAL OHIO.  CAP HAS FINALLY ERODED AND TSRA DEVELOPING.  TWO
LINES OF THUNDERSTORMS DEVELOPING.  THE FIRST NR A FDY TO EVV LINE
IN AN AREA OF LL MOISTURE CONVERGENCE...THE SECOND LINE FROM NORTH
CENTRAL INDIANA INTO SOUTHERN ILLINOIS WHICH IS RIGHT AHEAD OF THE
COLD FRONT.

VERY DRY AIR...WITH DELTA THEATA E OF GREATER THAN 30 KNOTS WILL
SUPPORT DOWNBURST WINDS.  BUT 25 KNOTS OF SHEAR BELOW 3KM WILL ALSO
SUPPORT ISOLATED TORNADOS.

EXPECT THUNDERSTORMS TONIGHT...WITH SHOWERS TOMORROW AS THE UPPER
LOW MOVES ACROSS NORTHERN OHIO TOMORROW.  RIDGE STARTS TO BUILD IN
SATURDAY PROVIDING SOME DRY WEATHER THROUGH THE REMAINDER OF THE
WEEKEND.

&&

.LONG TERM (SUN NIGHT-THU)...
GFSLR/DGEX STILL NOT IN GOOD AGREEMENT IN THE LONG TERM SO AGAIN
WENT WITH THE ECMWF FOR THE LONG TERM FORECAST.  CURRENT UPPER LEVEL
PATTERN HAS SOMEWHAT OF A ZONAL FLOW ACROSS NRN HALF OF CONUS. THE
ECMWF HAS BEEN CONSISTENT BUILDING A STRONG UPPER RIDGE OVER THE ERN
1/3 OF THE CONUS BY MONDAY.  LOW PRESSURE MOVES ACROSS HUDSON BAY
WITH A WEAK SFC TROUGH ACROSS NRN GREAT LAKES WEDNESDAY SO I LEFT
CURRENT FORECAST OF CHC POPS GOING WEDNESDAY.  OTHER THAN THAT
PRETTY MUCH A DRY FORECAST. BY THURSDAY BROAD BUT FLATTENED UPPER
RIDGE ACROSS ENTIRE CONUS WITH THE JET RUNNING ALONG THE NRN TIER.

&&

.AVIATION(18Z-18Z)...
STORM PREDICTION CENTER HAS MODERATE OR SLGT RISK OF SVR STORMS FOR
A GOOD PART OF OUR AREA. TSTMS SHOULD DEVELOP THIS AFTN OVR OH/IN
AND ILL AND MOV SLOWLY EAST. INCREASED MOISTURE AND HIGH
INSTABILITIES SUGGEST AMPLE INGREDIENTS TO IGNITE SVR TSTMS THIS
AFTN AND EVE WITH DAMAGING WINDS AND HAIL. A WARM FRONT OVR OH
WILL MOVE SLOWLY EAST AND BE FOLLOWED BY AN ACTIVE COLD FRONT
TOWARDS MORNING.

WILL GRADUALLY BRINGS CIGS AND VSBYS THIS EVE AND OVERNITE AS THE
COLD FRONT GETS CLOSER TO THE AREA. LOOK FOR MVFR CONDS PROBABLY
AFTER MIDNIGHT.

SATELLITE PICTURES AND METARS OBS STILL SHOWING SOME MVFR CIGS...
I EXPECT MOST OF THE MVFR CIGS THIS AFTN TO MOVE EAST OR
QUICKLY DISSIPATE.

&&

.CLE WATCHES/WARNINGS/ADVISORIES...
.OH...TOR WATCH ALL COUNTIES EXCEPT OH014..023..033..088
.PA...NONE.
&&

SHORT TERM...DJB
LONG TERM...DJB
AVIATION...BC
Hazardous weather outlook, May 25, 5:47 AM EDT, 10 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CLEVELAND OH
547 AM EDT THU MAY 25 2006

OHZ003-006>014-017>023-027>033-036>038-047-089-PAZ001>003-261200-
LUCAS-WOOD-OTTAWA-SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA-
ASHTABULA INLAND-HANCOCK-SENECA-HURON-MEDINA-SUMMIT-PORTAGE-
TRUMBULL-WYANDOT-CRAWFORD-RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-
MARION-MORROW-HOLMES-KNOX-ASHTABULA LAKESHORE-NORTHERN ERIE-
SOUTHERN ERIE-CRAWFORD PA-
547 AM EDT THU MAY 25 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND NORTHWEST
PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT

SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS WESTERN
OHIO LATE THIS AFTERNOON AND MOVE EASTWARD INTO PENNSYLVANIA BY
LATE EVENING. SOME OF THESE STORMS COULD BE SEVERE...WITH THE
PRIMARY THREATS BEING DAMAGING WIND AND LARGE HAIL.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED LATE THIS AFTERNOON IF
STORMS BECOME SEVERE.

LEZ142>149-162>169-261200-
MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH-
THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH-
AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-
GENEVA-ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY-
MAUMEE BAY OH TO RENO BEACH OH BEYOND 5 NM OF SHORE-
RENO BEACH TO THE ISLANDS OH BEYOND 5 NM OF SHORE-
THE ISLANDS TO VERMILION OH BEYOND 5 NM OF SHORE-
VERMILION TO AVON POINT OH BEYOND 5 NM OF SHORE-
AVON POINT TO WILLOWICK OH BEYOND 5 NM OF SHORE-
WILLOWICK TO GENEVA-ON-THE-LAKE OH BEYOND 5 NM OF SHORE-GENEVA-ON-
THE-LAKE TO CONNEAUT OH BEYOND 5 NM OF SHORE-
CONNEAUT OH TO RIPLEY NY BEYOND 5 NM OF SHORE-
547 AM EDT THU MAY 25 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE.

.DAY ONE...TODAY AND TONIGHT

SHOWERS AND THUNDERSTORMS WILL DEVELOP AND MOVE EASTWARD ACROSS
LAKE ERIE LATE THIS AFTERNOON AND EVENING...WITH THE PRIMARY
THREAT BEING DAMAGING WINDS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

LEINS

The office that day

Everything else NWS Cleveland, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 25, 3:11 PM EDTSevere Thunderstorm WarningCLEHancock64 min
May 25, 3:20 PM EDTSevere Thunderstorm WarningCLEWood55 min
May 25, 3:31 PM EDTSpecial Marine WarningCLE119 min
May 25, 3:33 PM EDTSevere Thunderstorm WarningCLELucas42 min
May 25, 3:50 PM EDTSevere Thunderstorm WarningCLESandusky, Seneca70 min
May 25, 3:51 PM EDTSevere Thunderstorm WarningCLEWyandot69 min
May 25, 4:15 PM EDTSevere Thunderstorm WarningCLEHancock45 min
May 25, 4:23 PM EDTSevere Thunderstorm WarningCLECrawford67 min
May 25, 4:42 PM EDTSevere Thunderstorm WarningCLEErie, Huron78 min
May 25, 5:06 PM EDTSpecial Marine WarningCLE114 min
May 25, 5:06 PM EDTSevere Thunderstorm WarningCLELucas, Wood54 min
May 25, 5:09 PM EDTSevere Thunderstorm WarningCLERichland81 min
May 25, 5:13 PM EDTSevere Thunderstorm WarningCLEHancock62 min
May 25, 5:17 PM EDTSevere Thunderstorm WarningCLELorain73 min
May 25, 5:30 PM EDTSpecial Marine WarningCLE90 min
May 25, 5:36 PM EDTSevere Thunderstorm WarningCLECrawford84 min
May 25, 5:49 PM EDTSevere Thunderstorm WarningCLESeneca56 min
May 25, 5:50 PM EDTSevere Thunderstorm WarningCLEWood70 min
May 25, 5:56 PM EDTTornado WarningCLERichland49 min
May 25, 6:00 PM EDTFlash Flood WarningCLERichland3 hr
May 25, 6:02 PM EDTSevere Thunderstorm WarningCLEAshland73 min
May 25, 6:07 PM EDTTornado WarningCLEMarion53 min
May 25, 6:35 PM EDTTornado WarningCLEAshland40 min
May 25, 6:42 PM EDTSevere Thunderstorm WarningCLEMorrow63 min
May 25, 6:47 PM EDTSevere Thunderstorm WarningCLERichland58 min
May 25, 6:52 PM EDTSevere Thunderstorm WarningCLEOttawa38 min
May 25, 6:57 PM EDTFlash Flood WarningCLEAshland3 hr
May 25, 6:59 PM EDTSevere Thunderstorm WarningCLEMedina91 min
May 25, 7:00 PM EDTSpecial Marine WarningCLE90 min
May 25, 7:05 PM EDTSevere Thunderstorm WarningCLEWayne85 min
May 25, 7:06 PM EDTSpecial Marine WarningCLE84 min
May 25, 7:21 PM EDTSevere Thunderstorm WarningCLEAshland39 min
May 25, 7:23 PM EDTSevere Thunderstorm WarningCLEKnox67 min
May 25, 7:36 PM EDTSevere Thunderstorm WarningCLESummit54 min
May 25, 7:38 PM EDTSevere Thunderstorm WarningCLEHancock, Wood67 min
May 25, 7:50 PM EDTSevere Thunderstorm WarningCLEMarion55 min
May 25, 7:52 PM EDTSevere Thunderstorm WarningCLEHolmes53 min
May 25, 7:54 PM EDTSevere Thunderstorm WarningCLEPortage66 min
May 25, 7:56 PM EDTSevere Thunderstorm WarningCLEMorrow79 min
May 25, 7:57 PM EDTSpecial Marine WarningCLE93 min

Nearby

Severe Thunderstorm Warnings in Ohio, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.